Alert archive / California / Wind Advisories in 2024
Wind Advisory 35, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Dec 26, 2024, 12:09 PM PST for San Bernardino County, California. It took effect at Dec 27, 2024, 7:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2024, 12:09 PM PST (20:09 UTC)
- In effect from
- Dec 27, 2024, 7:00 AM PST
- Expired
- Dec 27, 2024, 7:00 PM PST
- In force
- 12 hr
- Issued by
- NWS San Diego, CA
County San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.2 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2336 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
202 WWUS76 KSGX 262009 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 1209 PM PST Thu Dec 26 2024 CAZ060-270415- /O.NEW.KSGX.WI.Y.0035.241227T1500Z-241228T0300Z/ Apple and Lucerne Valleys- Including the cities of Hesperia, Apple Valley, Adelanto, Victorville, and Southern California Logistics Airport 1209 PM PST Thu Dec 26 2024 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM PST FRIDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Apple and Lucerne Valleys. * WHEN...From 7 AM to 7 PM PST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 12
4 follow-up statements
147 WWUS76 KSGX 270346 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 746 PM PST Thu Dec 26 2024 CAZ060-271415- /O.CON.KSGX.WI.Y.0035.241227T1500Z-241228T0300Z/ Apple and Lucerne Valleys- Including the cities of Hesperia, Southern California Logistics Airport, Apple Valley, Adelanto, and Victorville 746 PM PST Thu Dec 26 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM PST FRIDAY... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph and localized gusts to 50 mph expected. * WHERE...Apple and Lucerne Valleys. * WHEN...From 7 AM to 7 PM PST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CO
795 WWUS76 KSGX 271206 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 406 AM PST Fri Dec 27 2024 CAZ060-272200- /O.CON.KSGX.WI.Y.0035.241227T1500Z-241228T0300Z/ Apple and Lucerne Valleys- Including the cities of Apple Valley, Victorville, Hesperia, Southern California Logistics Airport, and Adelanto 406 AM PST Fri Dec 27 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph and localized gusts to 50 mph expected. * WHERE...Apple and Lucerne Valleys. * WHEN...Until 7 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles traveling along I-15 and Highway 395. Use extra caution. && $$ SS
593 WWUS76 KSGX 272135 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 135 PM PST Fri Dec 27 2024 CAZ060-280300- /O.CON.KSGX.WI.Y.0035.000000T0000Z-241228T0300Z/ Apple and Lucerne Valleys- Including the cities of Apple Valley, Southern California Logistics Airport, Victorville, Adelanto, and Hesperia 135 PM PST Fri Dec 27 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph and localized gusts to 50 mph expected. * WHERE...Apple and Lucerne Valleys. * WHEN...Until 7 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 12
867 WWUS76 KSGX 280302 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 702 PM PST Fri Dec 27 2024 CAZ060-280415- /O.EXP.KSGX.WI.Y.0035.000000T0000Z-241228T0300Z/ Apple and Lucerne Valleys- Including the cities of Adelanto, Hesperia, Southern California Logistics Airport, Victorville, and Apple Valley 702 PM PST Fri Dec 27 2024 ...WIND ADVISORY HAS EXPIRED... Winds have diminished, the advisory will be allowed to expire. $$ CO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Dec 26, 9:26 AM PST, 2 hours 43 minutes earlier.
Area forecast discussion, Dec 26, 9:26 AM PST, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
926 AM PST Thu Dec 26 2024
.SYNOPSIS...
A series of Pacific storms will pass by to the north today
and Friday, bringing gusty westerly winds in the mountains and
deserts. An upper ridge will build from the southwest late Friday
through the weekend. This will result in mild days, a shallow
marine layer, and cool nights this weekend. Some offshore flow
could develop early next week after another trough of low pressure
moves inland to the north.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
This morning...The sounding shows a very shallow marine layer with
a deep layer of moisture above about 10,000 ft. This has
manifested itself in the widespread, thick layers of mid and high
clouds covering the region and an absence of marine layer low
clouds and/or fog. The mid/high clouds are associated with a
shortwave trough moving inland to the north in the strong low-
zonal flow on the poleward side of an extensive upper level high
centered near 25N latitude/140W longitude.
After this shortwave trough moves east, a second shortwave trough
will pass to the north on Friday. This will maintain conditions
similar to today, with mid and high cloud cover along with daytime
temperatures near or a few degrees above seasonal averages.
Onshore flow will strengthen, with gusty westerly winds developing
over the mountains and deserts tonight into Friday. The winds will
peak Friday afternoon and evening, with gusts around 35-45 mph on
the wind prone desert mountain slopes and below passes and
canyons. Winds will begin to weaken Friday night as the synoptic
pattern aloft begins to amplify and a ridge of high pressure
builds over the western states. Increasing onshore flow will also
bring the return of the marine layer along the coast late tonight
or Friday morning, although with the passing trough it should
deepen fast enough to mitigate any dense fog concerns. Low
clouds/fog could be slow to form tonight if we continue to have
such extensive mid and high cloud cover. Some high resolution
models indicate that by Friday evening the marine layer could
deepen enough for some patchy drizzle west of the mountains.
For the weekend...the subtropical high to our southwest will
expand into Southern California this weekend with a ridge building
over the western states. This will bring warmer conditions, with
daytime temperatures 7 to 15 degrees above normal in the valleys
and deserts, and closer to normal for the coastal areas and
western valleys as some marine layer influence remains. By Sunday
morning the marine layer could be shallow enough for another
round of dense fog in the coastal areas.
Surface pressure gradients begin to trend offshore on Monday
following the passage of another wave to our north and the
associated sfc high moving into the northern Great Basin. There
remains significant spread among ensemble solutions across model
platforms with respect to the timing and strength of the system
but the current mean solution shows about a 20 percent chance for
a moderate Santa Ana wind event sometime between Monday and
Wednesday. Whenever it occurs, we can expect warmer and much drier
conditions. Currently, it looks like next Thursday will be the
warmest day, with daytime high temperatures reaching the 80s in
some locations west of the mtns.
&&
.AVIATION...
261630Z....SCT-BKN high clouds at or above 20,000 ft MSL will
continue to stream south across the region. As the current high
cloud shield moves out of the region this afternoon, another will
move in after it this evening through overnight. Patchy low clouds
develop tonight, remaining mostly offshore, as weak offshore winds
and the high clouds overhead impedes them from moving into the
coast. That being said, periodic impacts are possible, mostly in the
evening 06-09Z Fri and, again 16-18Z Fri as offshore winds turn
onshore and could push low clouds briefly into the coastal areas.
There is a 10-30% chance for CIGs at coastal sites through Friday
morning. Bases around 700-1200 ft MSL. Any clouds that manage to
come ashore likely clear by 19Z Fri.
Periods of stronger westerly winds up to 25-35 knots possible in the
high deserts and near/over the mountains with mod up/downdrafts on
Friday.
&&
.MARINE...
After the current swell wanes this morning, another series of long
period west-northwesterly swells pick up Friday and continue through
early next week. Seas will be generally 5-9 feet in the outer
coastal waters and 3-6 feet in the inner waters. Northwest flow will
strengthen slightly late Friday afternoon, with areas of gusts
around 20 knots near San Clemente Island. Otherwise, no marine
hazards are expected through Monday.
&&
.BEACHES...
As the long period west-northwest swell fades today, surf heights
will continue to wane, but locally high surf of 5-9 feet remains
possible for west facing beaches in San Diego County through this
afternoon. This will make swimming hazardous and pose a minor
coastal flooding threat. See the High Surf Advisory for more details.
After a brief lull late today into Friday, another long period (15
to 17 seconds) northwesterly (280 degree) swell of 3-5 feet arrives.
Elevated surf to 4-6 feet is expected late Friday through early next
week with localized sets to 7-8 feet possible on west-northwest
facing beaches. Minor coastal flooding is possible for vulnerable
areas during morning high tides as tides increase through this
weekend coinciding with the elevated surf.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory until 4 PM PST this afternoon for San Diego
County Coastal Areas.
PZ...None.
&&
PUBLIC...PG
AVIATION/MARINE/BEACHES...CSPThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 12:28 PM PST | Beach Hazards Statement | SGX | San Diego | 3 days |
Nearby
Wind Advisories in California, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.